MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553660
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all available information, boston scientific corporation concludes that the reported event of stent failure to deploy was able to be confirmed.The device has been returned with the stent fully covered and undeployed.Additionally, the sheath was found detached in the handle section.Most likely procedural factors such as lesion characteristics, handling of the device, or the technique used by the physician (force applied) that could have resulted in the damages encountered in the device, these damages could have unable to deploy the stent during the procedure.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: an axios stent with electrocautery enhanced delivery system was received for analysis.It was returned with the stent fully covered and undeployed, however the deployment hub was returned in position 4.In addition, it was necessary to disassemble the delivery system to identify any damage in the handle section of the device and the sheath was found detached (outer sheath).Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: taking all available information into consideration, the investigation concluded that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that two axios stent and electrocautery enhanced delivery system were intended to be implanted transgastric to treat walled off necrosis (won) during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2024.During the procedure, the distal flange failed to deploy.It was also reported that squeezing the handle was difficult and that the handle became jammed (subject of this report).Therefore, the physician decided to remove the first stent and insert another of the same type; however, the same issue was reported with this second stent.The procedure was successfully completed using another device of the same device (third stent).There were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144877
Report Number3005099803-2026-01835
Device Sequence Number21161187
Product Code PCU
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)251031(10)35185757
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0035185757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown